Hail, Boone
- When
- July 4, 11:15 PM CST
- Where
- Boone County, Primrose
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.633, -98.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 4, 2:00 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN JUL 4 2004 .DISCUSSION... THUNDERSTORMS REMAIN MAIN WEATHER CHALLENGE...FIRST TIMING/COVERAGE THIS EVENING/OVERNIGHT...STRENGTH AND HOW THEY WL AFFECT TEMPS ON MONDAY...HOW TO HANDLE POTENTIAL WARM ADVCTN REGIME IN NWRLY UPR FLOW MIDWEEK AND THEN FINALLY A STRONGER UPR TROF/FRONT LATE IN FCST PD. SHORT TERM...SVRL POSSIBLE SCENARIOS SETTING UP WHICH WL PROBABLY BRING A LTL MORE WDSPREAD CONVECTION TO CWA TNGT THAN EARLIER THOUGHT. FIRST....IS A CONTD SWD DVLPMENT ALONG CDFNT PUSHING TWD NERN NEBRASKA/NWRN IA AS BOUNDARY IS MOVING INTO AN INSTABILITY AXIS. THIS ACTIVITY COULD JOIN UP WITH WRN HIGH PLAINS TSTMS DVLPG ACRS NWRN NEBRASKA/SWRN SD IN UPSLOPE FLOW WHICH WERE AIDED BY A DECENT UPR TROF. EVEN IF THE ACTIVITY OVR SWRN MN/SERN SD DOESNT DVLP SSW INTO NCNTRL NEBR CU FIELD...ACTIVITY THAT DVLPS WRN NEBR/SWRN SD WL PRBLY MOV ACRS STATE OVERNIGHT FED BY LOW LVL THETA E ADVCTN AS WNDS FM SFC TO 850 MB TURN SELY. HOWEVER... THAT INFLOW AND THETA E ADVCTN IS SOMEWHAT WEAK OR DISJOINTED OVR ERN NEBR SO WONT SPREAD LIKELY POPS TOO FAR SEWD. FINALLY OTHER CONVECTION COULD DVLP VCNTY SERN NEBR LATE TNGT AS OLD OUTFLOW BOUNDARY THAT HAS PUSHED S OF STATE ATTEMPTS TO LIFT N AS SSE FLOW DVLPS. THAT MAY TAKE UNTIL CLOSER TO MORNING WITH ANY OF THAT ACTIVITY POSSIBLY MERGING WITH A SEWD DROPG MCS. NEEDLESS TO SAY BOOSTED ALL POPS TNGT BUT LMTD LIKELY TO WCNTRL/NWRN ZONES CLOSEST TO EITHER FROPA EARLY THIS EVENING OR TO HIGH PLAINS CONVECTION. SOME FLOODING PSBL NERN NEBR TNGT INTO MON AS FLOOD INDICES WERE LOW...BUT FELT AREA WAS SMALL ENOUGH AND CONFIDENCE LOW ENOUGH NOT TO ISSUE A FLOOD WATCH ATTM. AIRMASS NCNTRL/NWRN NEBR STILL SOMEWHAT DRY SO A COLD POOL COULD DVLP SIMILAR TO YDA WITH ACTIVITY WHICH COULD DROP LOWS TWD OR EVEN BELOW COOLER NGM AND LOWERED. MONDAY REMAINS COMPLICATED BY RESIDUAL CLOUDS/MORNING CONVECTION. THIS COULD LIMIT NOT ONLY TEMPERATURES BUT STRENGTH OF AFTN TSTMS. IF ETA/GFS ARE CORRECT IN BRINGING A MCV TYPE VORT MAX INTO SERN NEBR BY MIDDAY...SHOWERS/TSTMS AND CLOUDS COULD BE AS WIDESPREAD EARLY AS LATER IN THE DAY WITH A PSBL LOWER CHC OF SEVERE WEATHER IN THE AFTN/EVENING. HOWEVER...A RATHER VIGOROUS UPR TROF IS FCST TO REMAIN TO OUR NW AT 18Z SO CONTD HIGH POPS INTO LATE EVENING HOURS W/SOME RISK OF SEVERE. DID INCREASE MORNING POPS SOME AND TRIMMED BACK TEMPS N A DEG OR TWO. ADJUSTED MON NIGHT TO REFLECT AN APPARENT HIGHER PCPN PROBABILITY BFR 06Z...SPCLY WRN ZONES...AND ALSO ADDED A SLIGHT CHC OF SHOWERS NERN ZONES TUE CLOSE TO AN UNSEASONABLY COOL UPR TROF THAT WILL BE PASSING JUST TO OUR NE. AS THAT TROF PASSES SEVERAL DAYS OF WARM ADVCTN SPREAD ACRS PLAINS AS AN UPR RIDGE BUILDS AHEAD OF YET ANOTHER UPR TROF. ETA IS QUITE BULLISH IN DVLPG QPF IN ISENTROPIC UPGLIDE LATE TUE NIGHT THRU MIDDAY WED. EVEN GFS DVLPD A LTL INCREASE IN MOISTURE CNTRL NEBR WITH THIS LIFT...BUT NO QPF. DECIDED TO INCREASE CLOUD GRIDS A LTL BECAUSE OF THE WARM ADVCTN BUT WL WAIT FOR A LITTLE MORE CONTINUITY IN QPF FCSTS BEFORE ADDING PCPN THEN. THE CLOUDS COULD LIMIT THE WARMUP ON WED SO DIDNT INCREASE HIGHS THEN. 06Z GFS AND LATEST OPERATIONAL ECMWF SUPPORTED A WARMER SOLUTION MOST ZONES ON THU AND BUMPED TO MEX NUMBERS OR A LTL HIGHER. 12Z GFS BACKED OFF SOMEWHAT AND THIS WL HAVE TO BE WATCHED. A SIMILAR SOLUTION REMAINED BTWN 06Z/12Z GFS AND ECMWF WITH NEXT UPR TROF AND FRONT DROPPING INTO CWA LATER FRI INTO SAT. INCREASED POPS DURING THAT TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT SUN JUL 4 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 545 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS THE AREA. THERE IS A CONTINUED CHANCE OF DAMAGING WINDS AND LARGE HAIL ON MONDAY AFTERNOON. THE PRIMARY HAZARDS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL. A COLD FRONT OVER SOUTHER SOUTH DAKOTA WILL SLOWLY MOVE SOUTHWARD WHERE SOME SEVERE STORMS MAY DEVELOP. IN ADDITION AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TONIGHT AND MONDAY IS EXPECTED TO BRING SEVERAL WAVES OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE ACROSS THE REGION MONDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH ON FRIDAY. THERE IS A BETTER CHANCE OF STORMS ON SATURDAY ACROSS THE AREA. AT THIS TIME IT IS UNCERTAIN WHETHER THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND MONDAY. SMITH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417118.